MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 3 PMA; OXFORD HXLPE BEARINGS

BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 3 PMA; OXFORD HXLPE BEARINGS
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.No associated products.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Device has been retained by the surgeon.
 
Event or Problem Description
It was reported that a patient underwent an initial left knee arthroplasty on (b)(6) 2003.Subsequently, a revision procedure for the fractured oxford bearing due to wear was performed, on (b)(6) 2021.Patient involvement - revision.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: the event did not occur during surgery.Device revision or replacement the device is used for treatment.The reported event could not be confirmed as the product was not returned for review and information was insufficient to make a definitive confirmation.Visual inspection of the returned part could not be conducted as the product was not returned.The dimensional check was not carried out as the product was not returned for review.No assembly checks were carried out as the product was not returned for review.The material review was not conducted as the lot number stated on the per was not confirmed to correspond to the part number.Three attempts were made to request confirmation without success.Dhr review was not conducted as the lot number stated on the per was not confirmed to correspond to the part number.Three attempts were made to request confirmation without success.The product item no.159547 lot: s587066 has not been involved in any previous capas or field actions.No corrective actions are required at this time.Medical records and x-rays were requested but not provided.The risk assessment and occurrence rate could not be completed as an item number could not be confirmed.The root cause could not be defined with the available information if any additional information becomes available, then the complaint will be reopened and investigated further.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported, that: a patient underwent an initial left knee arthroplasty on (b)(6), 2003.Subsequently, a revision procedure due to fractured oxford bearing due to wear was performed on (b)(6), 2021.Patient involvement - revision.

Brand Name
OXF ANAT BRG LT MD SIZE 3 PMA
Common Device Name
OXFORD HXLPE BEARINGS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12959364
Report Number3002806535-2021-00519
Device Sequence Number1792871
Product Code NRA
UDI-Device Identifier05019279785933
UDI-Public05019279785933
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number159547
Device Lot NumberS587066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown